MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 4.0MM SUCT LOPROFILE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 4.0MM SUCT LOPROFILE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225361
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4)-incomplete.The expiration date is not currently available.
 
Event or Problem Description
It was reported that the probe tip was deformed like melted during the surgery on (b)(6) 2018.Then, the surgeon stopped using the reported probe.The surgery was completed by using alternative probe (same p/n, lot number was unknown).It was brand new and the first use when the issue occurred.There was no surgical delay and no harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation of the active tip indicates signs of activation and melted manifold between 6 - 9 o'clock position, confirming this complaint.No functional test was conducted to avoid further damage to the device and to test equipment.A supplier corrective and preventative action (capa) was completed to address this issue.The root cause from the investigation is attributed to the design which requires that the operator should have a specific aptitude to ensure the glue wicks successfully; this aptitude is not presently ensured by the training program or by the electrode design.The electrode design relies on the epotek adhesive to provide a dielectric barrier between active and return path.The internal tracking distance is shorter than the external; therefore if the epotek layer breaks down, internal activation can occur with resulting sparking and arching.As identified by previous supplier capa, the occurrence rate of the capa failure mode can be reduced to an acceptable level by increasing the aptitude of the operator and this can be further improved by changing the training requirement when assembly aids are updated to a repeat training requirement on a six (6) month basis.A device history record (dhr) review has been conducted and the results indicate that this batch of product was processed without any incident and therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.Depuy mitek has confirmed the date of manufacture of this lot was prior to the training requirement change from the supplier capa.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).

Brand Name
VAPR 4.0MM SUCT LOPROFILE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7881953
Report Number1221934-2018-54660
Device Sequence Number1909033
Product Code GEI
UDI-Device Identifier10886705009381
UDI-Public10886705009381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number225361
Device Lot NumberU1706055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer09/27/2018
11/14/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/15/2018
11/15/2018
Patient Sequence Number1